A patient with a fulminant clinical course of disseminated intravascular coagulation (DIC) is described. The DIC was first manifested by neurological symptoms and later dominated by hemorrhagic phenomena. Bleeding manifestations were not controlled by treatment with heparin, later supplemented with ε amino caproic acid and fresh blood. The patient's condition precluded the performance of extensive diagnostic procedures. On the assumption that malignancy was the underlying disease, cyclophosphamide and hydrocortisone were administered. In spite of intensive treatment, the patient died. Autopsy revealed mesenteric lymph node metastases of a mucinous adenocarcinoma, probably originating in the colon. It is emphasized that in some patients with malignant disease acute DIC is the presenting and predominant symptom. In such patients, the hemorrhagic manifestations may not be controlled unless the underlying neoplastic disease is detected and treated.